MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENDOBUTTON CL ULTRA 10MM; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ENDOBUTTON CL ULTRA 10MM; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 72203331
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown surgery, when the endobutton continuous loop was removed from the packet, it was found that it was already frayed.The procedure was completed without delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported 10mm endobutton cl, used in treatment, has not been returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the continuous loop was found to be frayed when removed from the packaging an exact root cause cannot be determined with confidence without the return of the device; however, factors that could have contributed to the reported event include: over handling of the device.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.
 
Additional Manufacturer Narrative
H10 h3, h6: one endobutton cl ultra 10mm not used in treatment, has been returned for evaluation.The information provided states: ¿during an unknown surgery, when the endobutton continuous loop was removed from the packet, it was found that it was already frayed¿.Visual assessment confirms complaint.The loop was frayed.An exact root cause cannot be determined with confidence.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.Complaint history review indicated no similar allegations for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.Product met specifications upon release to distribution.No further investigation is warranted.

Brand Name
ENDOBUTTON CL ULTRA 10MM
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10335522
Report Number1219602-2020-01138
Device Sequence Number2865162
Product Code GAT
UDI-Device Identifier00885554028546
UDI-Public00885554028546
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K980155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2023
Device Model Number72203331
Device Catalogue Number72203331
Device Lot Number50734969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer08/26/2020
09/15/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date08/30/2020
09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1